MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(6).Visual analysis of the returned device found the basket was opened when received.Functional inspection was performed and found the thumb wheel will move freely in both directions; however, the basket failed to close.The device was disassembled, finding the pull wire had been broken at the proximal end.The broken ends have evidence of bending.As per complaint information, the issue occurred during the procedure.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity, or during the procedure the device could have been manipulated.Moreover, the broken pull wire could have been caused due to the force applied to the handle in order to rotate the basket.The broken end of the pull wire had evidence of bending indicating the device was submitted to bending forces which could have contributed with the breakage and it affected the device's ability to open/close the basket properly.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the kidney during an retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the basket failed to open.The procedure was completed with a different device.There were no patient complications as a result of this event.This event has been deemed a reportable event based on the investigation results, pull wire detached/separated.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9100757
Report Number3005099803-2019-04657
Device Sequence Number14183895
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903010
Device Catalogue Number390-301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR